I was diagnosed with hypothyroid by my family doctor about a month ago. She put me on .25mcg of levothyroxine. First week no difference. Second week felt great. Third week started going downhill again. I started doubling the dosage over memorial day weekend. I called her Tuesday and told her what I did she was not too happy to say the least. I begged her since I'm gone on vacation for 2 weeks to increase my dosage to .50. She finally agreed. I been on .50 for a week and don't feel that much better. Do I need more time for the new increased dosage to kick in. I want to feel like I did the second week. No depression, slept better, lot's of energy, memory problems gone. Will this happen again? I'm gone away for 2 weeks and don't want to feel lousy on my vacation. I do feel a slight difference but not like I did the second week. Then today my doctor calls me up and tells me there's a problem with my cholesteral. She would not give me any info. over the phone just that I need to make an appointment to discuss this. I made one for July 5th the same day I'm having my thyroid checked. She said that was okay. Do people with thyroid problems also have cholestoral problems too? Does this go together. What could she possibly have to discuss with me that she can't tell me over the phone. She didn't tell me I had to come in right away so I guess it's not too bad. Last cholestoral check I was 207. Must be worse now. I'm kind of worried. I'm getting ready to go on vacation and all these health problems are starting. Any advice please?
Yes, they definitely go together. When your thyroid starts improving, so will your cholesterol... go to the doctor with some evidence on that. I have heard to watch whatever medication they give you for cholesterol while on thyroid meds... can't remember what happens, though... darn brain fog
Hello! I was on 25mcg of levothyroxine for two weeks. I felt better the first week but felt absolutely horrible by the end of the 2nd week.
They upped my dosage and I didn't feel much different for the first week but I am now through the third week and I feel wonderful. Not sure if I'll start feeling blah again or not but for now it seems to be helping quite a bit.
Thanks Kelly, this gives me hope that the .50 might kick in. I'll be leaving for vacation monday. Don't want to feel blah on my vacation. Sounds like almost exactly what happened to me. Are you new to this hypothyroid disease also?
I would really wait longer than 2 weeks to assess how you are really feeling. It takes time for the serum levels to stabilize and you may you up and down depending on the state of your thyroid (like if you have Hashi's). That is the reason why doctors usually give you the first, low dosage, wait 4-8 weeks and then retest you.
I also felt better my first week on levothyroxine. down the second week, back up the third and now I'm having a mixed week. I am forcing myself to be patient.
My condition didn't happen overnight and figuring out the dosage of T4 to replace it won't either...(no matter how much I'd like it to!)